MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV
Model Number 823110
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Decreased Level of Consciousness (4591)
Date of Event 11/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports (same patient, different valves).Other mfg report number: 3013886523-2022-00580.A facility reported a hakim valve was implanted on (b)(6) 2022 in a 58 year old male patient.It did not function properly and was replaced on (b)(6) 2022 with a new valve (id 823110).The second valve presented with the same failure and was explanted on (b)(6) 2022.It seems that there were some debris in the valves.Consequences for the patient: drop in consciousness, longer hospital stay.The patient status is: recovered.
 
Additional Manufacturer Narrative
The hakim valve was returned for evaluation; dhr - lot 5679519, conformed to the specifications when released to stock failure analysis - the valve was visually inspected: small cuts/tears/holes were noted near the needle guard.The valve was leak tested - failed, leaked from the small cuts/tears/holes were noted near the needle guard.The valve passed the tests for programming, occlusion and pressure.No root cause could be determined for the issue reported by the customer as the technician could not confirm any yellowish build up on distal end, only slight yellow discoloring, this did not effect the functioning of the valve.The root cause for ¿small cuts/tears/holes that were noted near the needle guard.¿ is probably due to a sharp or pointed object coming into contact with the silicone housing, as noted in the ifu silicone has a low cut/tear resistance.The possible root cause for the ¿failed due to yellowish build up on distal end of valve,¿ noted by the customer could have been due to ¿small cuts/tears/holes that were noted near the needle guard.¿.

Brand Name
PROG VALVE CLYNDRICAL W PRECHA
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16022838
Report Number3013886523-2022-00579
Device Sequence Number14923537
Product Code JXG
UDI-Device Identifier10381780519133
UDI-Public(01)10381780519133(17)260630(10)5679519
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number823110
Device Catalogue Number823110
Device Lot Number5679519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale